MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt300 14.5 diopter intraocular lens was implanted in the left eye (os) on (b)(6) 2017 based on ocular response analyzer (ora) calculations.However, the patient outcome was 1.5 diopter myopia post-operatively.The doctor explanted the lens on (b)(6) 2017.The lens was replaced with the same model number, but lower diopter of 13.0, which was the doctor''s original calculations without ora.The patient is now happy and sees better with a visual acuity of 20/25.It was also noted the patient is 20/25 with a zxt300 in the right eye (od).No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for evaluation.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: through follow up with the physician it was learned that the implant date ((b)(6 2017) provided in the initial emdr was incorrect.The physician provided the correct implant date as (b)(6) 2017.In addition, the physician provided information that an incision enlargement was performed.However, there were no other complications and the patient is doing well.Also the explanted lens was discarded.No additional information was provided.As a result of the corrected/additional information the following fields were updated accordingly: if implanted, give date: (b)(6) 2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6844173
Report Number9614546-2017-00841
Device Sequence Number1511519
Product Code POE
UDI-Device Identifier05050474606272
UDI-Public(01)05050474606272(17)211223
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/23/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer02/27/2018
04/10/2018
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date03/29/2018
05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;